MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD TUFFIER RIB SPREADER SCORED; CARDIOVASCULAR RETRACTORS

INTEGRA LIFESCIENCES MANSFIELD TUFFIER RIB SPREADER SCORED; CARDIOVASCULAR RETRACTORS
Catalog Number 300150
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the retractor/tuffier rib spreader scored) broke during open decortication of right lung."the knob that allows for the opening of the retractor broke off.The retractor was immediately removed.All the pieces were retrieved.The surgeon had to cut a piece of rib off in order to sequester all the pieces.Once the pieces were retrieved, the device was placed off the sterile field and bagged." it was reported that there was an unspecified delay in procedure due to the product problem.A different retractor was used to complete the case.An x-ray was reportedly performed in the intensive care unit (icu), as the piece broke off cleanly.".
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated field -d9, g3, g6, h2, h3, h6, h11.300150 tuffier rib spreader scrd was returned for evaluation.Failure analysis - the evaluation of the returned 300150 rib spreader is in used condition with damage and rust along the surface.The lot number was not visible on the product, indicating a manufacture date prior to 2018 or significant wear to the etching.The handle was broken off and the screw it attached to was deformed by force.The inside of the handle was rusted.Breakage may have been the result of corrosion to the device due to wear, leading to difficulty turning the handle.Difficulty turning the handle may have led the user to apply excessive force, causing deformation and breakage of the screw.The lot number was not available for dhr review.Root cause - the reported complaint is confirmed.The damages and rust along the surface may be the result of wear over several years of use.No manufacturing, workmanship, or material deficiency has been identified.
 
Additional Manufacturer Narrative
Updated fields: g3, g6, h2, h11.Additional field: h6 (investigation findings 1).Corrected fields: h1 (corrected from follow-up 1).

Brand Name
TUFFIER RIB SPREADER SCORED
Common Device Name
CARDIOVASCULAR RETRACTORS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21679235
Report Number3014334038-2025-00042
Device Sequence Number21159285
Product Code GAD
UDI-Device Identifier10381780456377
UDI-Public10381780456377
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number300150
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by Manufacturer03/24/2025
04/24/2025
Initial Report FDA Received Date03/24/2025
Supplement Report FDA Received Date04/22/2025
05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown